You had a substantial drop in HGB last time, but still it seems that it would be good to be on 1000 mg to begin so you can get to that all important 4 week rvr. He probably looked at your records and feels that you absorbed riba last time because of your hgb drop and the Incivek will add to the anemia.
Personally I would want to err on the side of too much and back off or add procrit then start at a lower dose. It seems worth discussing with your doctor, he might go for it. Do you have any other issues or any cardiac problems that may be keeping your doc on the conservative side?
What's your doctor's name? Maybe someone else has experience with the same doc.
Are you seeing a hepatologist? Which PI are you taking?
Hi Gimger, i agree with you it doesn't make sense, 1000mg a day is what you should be on, just because you now on incivekis no reason to lower your riba..... If it was me i would want to know his reason. This might be your last best chance at SVR. Remember the doc works for you.... Good luck
If you are going to be using Incivek and Pegasys your dose of riba should be 1,000 mg per day just as it was in all the Incivek trials, especially since you are TT phenotype and a slow responder previously.
Did you become anemic before? Have you discussed rescue drugs with the doc if needed? If you have not started tx, this would be a red flag to me unless there is a good reason for the doctor not following protocol.
thanks for getting back to me. i have not started tx with this doctor yet...he is supposed to be a top liver md who was involved in incivik trials. i looked at the link you sent and it surely says that for genotype 1 the riba dose should be 1000 mg - I will send this to the doctor. My hemoglobin when i treated in 2008 started at 14.5, and at 2 wks it was 12.0, at 4 wks it was 10.4, at 8 wks it was 10.0, at 12 wk it was 9.9, and at 16 wk it was 9.8 and i never took any rescue drugs. New doctor said I can take rescue drugs. I am very concerned about this riba dose! I guess if this doctor does not agree to the 1000 mg dose, I will ask the reason, and then decide about going to a new doctor. thanks for your help...ginger p.
Hi Ginger...you mention that your HGB. stayed in acceptable levels during your last treatment....however do you happen to know what your HGB. is at present,perhaps it is low..therefore him being overly cautious...just a thought as to why he may have suggested this.